Amiodarone-Induced Lung Injury With Bilateral Lung Pneumonitis and Peripheral Eosinophilia

    loading  Checking for direct PDF access through Ovid

Abstract

Amiodarone is a widely used antiarrhythmic that is used in the management of a variety of atrial and ventricular arrhythmias. Amiodarone-induced lung injury is an adverse effect in 5% of patients taking amiodarone, usually within 12 months of commencing therapy. Different mechanisms of injury and histopathological changes have been proposed and described. Eosinophilic pneumonia is one uncommon presentation of amiodarone-induced lung injury. The following is a case report of a 62-year-old woman who, after taking 400 mg of amiodarone twice daily for 8 months, developed bilateral interstitial pneumonitis with peripheral eosinophilia. After cessation of amiodarone, she had significant improvement in terms of her clinical symptoms and partial regression of pulmonary infiltrates on radiological imaging. The case underlies the importance of vigilance monitoring patients who are taking potentially pneumotoxic drugs as well as describing a classic example of drug-induced pneumonitis.

Related Topics

    loading  Loading Related Articles